MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926028250
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was in the circumflex artery.A 2.50 x 28 synergy ii stent was advanced but failed to cross the lesion.The device was removed and was advanced again for the second time.However, it got caught in the lesion and it was noted that the stent struts were damaged.The device was removed and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: stent delivery system was returned for analysis.A visual examination of the stent found that stent struts on proximal row 4 were lifted and pulled in a distal direction.The undamaged distal section of the crimped stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded on the distal balloon cones and were not subjected to positive pressure.A visual examination of the bumper tip showed signs of damage.Tip damage most likely occurred when the tip was pushed against a restriction.A visual and tactile examination found a kink at 60 mm distal from the distal end of the strain relief.This type of damage is consistent with excessive force being applied on the delivery system.A visual and tactile examination of the outer and the inner lumen and mid-shaft section found no issues with the extrusion shaft.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7566996
Report Number2134265-2018-05067
Device Sequence Number19421809
Product Code NIQ
UDI-Device Identifier08714729840275
UDI-Public08714729840275
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2018
Device Model NumberH7493926028250
Device Catalogue Number39260-2825
Device Lot Number0021286501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date06/04/2018
Supplement Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR